| Model Number |
J334H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/29/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 7/20/2023.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: did the needle fall into the patient? yes.If yes, was the needle piece(s) retrieved during the same procedure? yes.Were x-rays taken to locate the needle piece(s)? not required.What measures were taken to retrieve the broken piece? used forceps and needle driver.Was there any additional tissue damage as a result of searching for the needle piece? no.Does a piece of the needle remain in the patient¿s tissue? if yes, is there any plan in place to remove the needle piece in the future? n/a.If yes, please provide the scheduled date.N/a.What tissue structure the broken needle was located? information not.What is the surgeon's opinion of consequences to the patient? no consequence.Device return status.Please document the shipment tracking number: available.Tracking number to follow.Please provide the source or name of person providing answers to follow-up questions.(b)(6).The following additional information was received: was surgery delayed due to the reported event? --> no, action taken when event occurred? --> opened another suture for closure, was procedure successfully completed? --> yes, were fragments generated? --> yes, if yes, were they removed easily without additional intervention? --> yes, patient status/ outcome / consequences --> no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: --> unknown to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Event or Problem Description
It was reported that a patient underwent a wound closure procedure on (b)(6) 2023 and suture was used.During use on the patient it was noted when suturing closed an incision, tip of the needle broke off.There were no patient consequences reported.Additional information was requested.
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h6 component code: g07002 reported condition not confirmed.Additional h3 investigation summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample revealed that it was received twenty-seven unopened samples that pertain to product code j334h.As per the sampling plan, a visual inspection was performed on thirteen samples, the packets were opened.The swage and attachment area was noted to be as expected.The tip and body of the needles were examined under magnification and no defects or needle breakage were found.In addition, the samples were tested by resistance test to needle and met the requirements.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.The device performed without any difficulties noted.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.